Alert archive / California / Wind Advisories in 2017

Wind Advisory 33, NWS Sacramento, CA

October 8, 2017

NWS Sacramento, CA issued this wind advisory at Oct 8, 2017, 10:11 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2017, 10:11 PM PDT (05:11 UTC)
Expired
Oct 9, 2017, 11:00 AM PDT
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

363 
WWUS76 KSTO 090511
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1011 PM PDT Sun Oct 8 2017

...Windy over Interior Northern California into Monday...

.High pressure building inland will result in areas of strong 
north to east winds over Interior Northern California overnight 
and into Monday morning. Winds will be strongest in the mountains 
and foothills overnight, and will continue strong in the Delta and
through the Carquinez Strait area. 

CAZ015-090615-
/O.CAN.KSTO.WI.Y.0032.000000T0000Z-171009T0800Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased in the northern Sacramento Valley. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.NEW.KSTO.WI.Y.0033.171009T0511Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 11 AM PDT Monday. 

* TIMING...Strong and gusty northerly winds continue into Monday
  morning. Winds decrease by late Monday morning and afternoon.
 
* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph. 
  
* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ064-066-068-069-091600-
/O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
1011 PM PDT Sun Oct 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* TIMING...Winds increase this evening with strongest wind 
  occurring overnight into early Monday morning. 

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph or
gusts 40 to 57 mph are possible. Winds this strong can cause
blowing debris and make driving difficult, especially for high
profile vehicles. Secure lose objects that could be damaged by
the wind, and use extra caution driving.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
275 
WWUS76 KSTO 091017
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
317 AM PDT Mon Oct 9 2017

CAZ064-066-068-069-091600-
/O.CON.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
317 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TIMING...Strong gusty northeast winds continue this morning
  before decreasing by late morning.

* WINDS...Northeast wind 20 to 40 mph with local gusts up to 55 
  mph. 

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
317 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...Strong and gusty northerly winds continue this morning.
  Winds decrease this afternoon. 

* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
782 
WWUS76 KSTO 091603
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
903 AM PDT Mon Oct 9 2017

CAZ064-066-068-069-091715-
/O.EXP.KSTO.WI.Y.0032.000000T0000Z-171009T1600Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Lakeport, Paradise, Chester, Quincy, 
and Blue Canyon
903 AM PDT Mon Oct 9 2017

...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Sacramento has expired the Wind 
Advisory. 

Winds have decreased.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-091800-
/O.CON.KSTO.WI.Y.0033.000000T0000Z-171009T1800Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
903 AM PDT Mon Oct 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...Strong and gusty northerly winds continue this 
  morning. Winds decrease this afternoon. 

* WINDS...North to northeast 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph and gusts to 40 mph
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:17 PM PDT, 7 hours 54 minutes earlier.

Area forecast discussion, Oct 8, 2:17 PM PDT, 7 hours 54 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
217 PM PDT Sun Oct 8 2017

.SYNOPSIS...
Cooler and windy today into tonight with increased fire weather
danger. Breezy early Monday with near normal temperatures, then
lighter wind with below normal temperatures by middle of the week.

&&

.DISCUSSION...
Windy conditions will continue in the valley into the evening
hours before tapering. The winds over the west side of the valley
look like they will take a little bit longer to settle down but
will remain breezy overnight. Further north the winds look like
they would stay up past midnight so have extended the advisory
until 1 am. The mountain and foothill winds will be on the
increase this evening. Southern Lake County looks like they will
start to get stronger winds slightly earlier than other mountain
and foothill areas. The winds will help to keep overnight lows
warmer tonight for a number of valley and foothill locations. Some
of the colder mountain valleys will be chilly and cool into the
mid to upper 20s.

Much lighter northerly flow is expected for most of the day in
the valley on Monday. A dry trough will be deepening from the
Pacific Northwest and will result in reversing the flow in the
valley by evening. The trough will deepen over the area Tuesday
and Wednesday to bring a cooling trend for the daytime highs can
cooler nighttime lows. Winds behind the front on Wednesday will
return to a northerly direction and become breezy.

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Upper level troughing will continue to bring cooler temperatures
to interior NorCal through most of the extended period. An
embedded shortwave will make its way along the trough allowing the
trough to deepen over California into Friday. Disagreement among long
range models leads to low confidence in the exact timing and
impacts of this system. Recent model runs are trending drier for
interior NorCal than previous runs. Have continued to limit slight
precipitation chances to the northern counties and mountains for
Friday. Otherwise, the main impacts will be cooler temperatures
and slightly gustier winds. Daytime temperatures Thursday and
Friday will be 7 to 12 degrees below normal in the valley and up
to 15 degrees below normal over the higher elevations. As the
trough moves east and ridging builds again, temperatures begin to
warm Saturday and will return to seasonal normals by Sunday.
Breezy north valley winds are expected to return Saturday. HEC
&&

.AVIATION...

VFR conditions next 24 hours. Increasing north winds today 25 to
40 kts by 18z. Winds decreasing slowly after 00z Monday for
northern San Joaquin valley. Gusts 20 to 25 kts possible for
Sacramento valley overnight.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 PM this evening to 5 PM PDT Monday for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake
County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From
1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador
and ElDorado Units-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern San Joaquin Valley in San
Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra
Foothills from 1000 to 3000 Ft. Includes portions of Shasta-
Trinity and Butte Units-Northern Sierra Including Lassen NP and
Plumas and Lassen NF/S West of the Sierra Crest (West of Evans
Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the
Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge
Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest.

Wind Advisory from 7 PM this evening to 9 AM PDT Monday for
Clear Lake/Southern Lake County-Northeast Foothills/Sacramento
Valley-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Wind Advisory until 9 PM PDT this evening for Carquinez Strait
and Delta-Central Sacramento Valley-Southern Sacramento Valley.

Wind Advisory until 1 AM PDT Monday for Northern Sacramento
Valley.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.